Published: December 2011
Napsin A and Thyroid Transcription Factor-1-Positive Cerebellar Tumor with Epidermal Growth Factor Receptor MutationKuwata T. · Iwata T. · Iwanami T.
Department of Respiratory Surgery, Niigata Rousai Hospital, Joetsu, Japan
Department of Respiratory SurgeryNiigata Rousai Hospital1-7-12 Touun-tyou, Joetsu City 942-8502 (Japan)
Tel. +81 25 543 3123, E-Mail firstname.lastname@example.org
Do you have an account?
We present a very rare case of cerebellar metastasis of unknown origin, in which a primary lung adenocarcinoma was diagnosed by pathological examination of a cerebellar metastatic tumor, using immunohistochemical markers and epidermal growth factor receptor (EGFR) mutation of primary lung cancer. A 69-year-old woman was admitted to our hospital because of a hemorrhagic cerebellar tumor and multiple small brain tumors. She underwent cerebellar tumor resection. On pathological examination, the tumor was diagnosed as adenocarcinoma. However, the primary tumor site was unidentifiable even with several imaging inspections. On immunohistochemical analysis, the resected tumor was positive for napsin A and thyroid transcription factor-1. In addition, an EGFR mutation was detected in the tumor. Therefore, primary lung cancer was diagnosed and the patient was started on gefitinib (250 mg/day) therapy.
© 2011 S. Karger AG, Basel
Article / Publication Details
Open Access License / Drug Dosage / DisclaimerOpen Access License: This is an Open Access article licensed under the terms of the Creative Commons Attribution-NonCommercial 3.0 Unported license (CC BY-NC) (www.karger.com/OA-license), applicable to the online version of the article only. Distribution permitted for non-commercial purposes only.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.